Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 28, NWS Dodge City, KS

September 20, 201024 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Sep 20, 2010, 3:28 AM CDT for 24 counties in Kansas. It took effect at Sep 20, 2010, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2010, 3:28 AM CDT (08:28 UTC)
In effect from
Sep 20, 2010, 11:00 AM CDT
Expired
Sep 20, 2010, 8:00 PM CDT
In force
9 hr
Issued by
NWS Dodge City, KS
All 24 counties

Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3302 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WWUS73 KDDC 200828
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
328 AM CDT MON SEP 20 2010


...VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING...

.STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE COMBINED WITH A
TIGHT SURFACE PRESSURE GRADIENT WILL RESULT IN VERY WINDY
CONDITION LATER TODAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH WIND
GUSTS UP TO 45 MPH ARE EXPECTED FOR MUCH OF THE AREA BY THE EARLY
AFTERNOON.


KSZ030-031-043>046-061>066-074>080-084>088-201630-
/O.NEW.KDDC.WI.Y.0028.100920T1600Z-100921T0100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
328 AM CDT MON SEP 20 2010 /228 AM MDT MON SEP 20 2010/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. 




* SOUTH WINDS WILL INCREASE TO AROUND 30 MPH AFTER 11 AM AND THEN
  CONTINUE THROUGH THE REMAINDER OF THE DAY.

* STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON HOURS WITH
  SUSTAINED WINDS OF 25 TO 35 MPH LIKELY. WIND GUSTS UP TO 45 MPH
  CAN ALSO BE EXPECTED BETWEEN NOON AND 6 PM.

* WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT ESPECIALLY
  FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
967 
WWUS73 KDDC 201040
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
540 AM CDT MON SEP 20 2010

...VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING...

.STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE COMBINED WITH A
TIGHT SURFACE PRESSURE GRADIENT WILL RESULT IN VERY WINDY
CONDITIONS LATER TODAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH WIND
GUSTS UP TO 45 MPH ARE EXPECTED FOR MUCH OF THE AREA BY THE EARLY
AFTERNOON.

KSZ030-031-043>046-061>066-074>080-084>088-201900-
/O.CON.KDDC.WI.Y.0028.100920T1600Z-100921T0100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
540 AM CDT MON SEP 20 2010 /440 AM MDT MON SEP 20 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. 

* SOUTH WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE AFTER 11 AM AND
  THEN CONTINUE THROUGH THE REMAINDER OF THE DAY.

* STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON HOURS WITH
  PERIODS OF SUSTAINED WINDS OF 30 TO 35 MPH LIKELY. WIND GUSTS UP
  TO 45 MPH CAN ALSO BE EXPECTED BETWEEN NOON AND 6 PM.

* WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
639 
WWUS73 KDDC 201556
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1056 AM CDT MON SEP 20 2010

...EXPECT VERY STRONG WINDS TODAY...

.AS A SURFACE PRESSURE GRADIENT TIGHTENS ACROSS SOUTHWESTERN
KANSAS THIS AFTERNOON, VERY WINDY CONDITIONS WILL DEVELOP.  
SOUTH TO SOUTHWEST WINDS WILL BLOW AT 25 TO 35 MPH, WITH GUSTS AS
HIGH AS 45 MPH. THESE STRONG WINDS WILL BEGIN TO SUBSIDE A LITTLE
TOWARD SUNSET.

KSZ030-031-043>046-061>066-074>080-084>088-210100-
/O.CON.KDDC.WI.Y.0028.100920T1600Z-100921T0100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
1056 AM CDT MON SEP 20 2010 /956 AM MDT MON SEP 20 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

* SOUTH TO SOUTHWEST WINDS WILL BLOW AT 25 TO 35 MPH THOUGH THE
  AFTERNOON HOURS, AND BEGIN TO SUBSIDE AROUND 8 PM CDT.

* THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON, WITH
  FREQUENT GUSTS TO 45 MPH.

* WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT, ESPECIALLY
  FOR HIGH PROFILE VEHICLES. EXPECT GUSTY WINDS AROUND WIND
  BREAKS, SUCH AS NEAR TREE LINES AND GRAIN ELEVATORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

12
094 
WWUS73 KDDC 210106
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
806 PM CDT MON SEP 20 2010

...SOUTH WINDS HAVE DECREASED IN INTENSITY...

.AS THE SUN HAS SET THE WINDS HAVE DECREASED IN STRENGTH. A FAIRLY
STRONG PRESSURE GRADIENT WILL REMAIN, HOWEVER, AND WINDS SHOULD
STILL AVERAGE BETWEEN 20 AND 25 MPH THROUGH MOST OF THE NIGHT.

KSZ030-031-043>046-061>066-074>080-084>088-210215-
/O.EXP.KDDC.WI.Y.0028.000000T0000Z-100921T0100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
806 PM CDT MON SEP 20 2010 /706 PM MDT MON SEP 20 2010/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT AS SOUTHERLY WINDS HAVE
FALLEN TO AROUND 20 TO 25 MPH SUSTAINED WITH A FEW GUSTS AROUND 30
MPH.

$$

UMSCHEID

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Sep 20, 3:27 AM CDT, 1 minute earlier.

Area forecast discussion, Sep 20, 3:27 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
327 AM CDT MON SEP 20 2010

.DISCUSSION...

DAYS 1-2...

BL-85H WINDS IN THE 35-45KT RANGE ALONG WITH A TIGHT PRESSURE
GRADIENT DEVELOPING ACROSS SW AND PORTIONS OF CNTL KS WILL PRODUCE
AT LEAST WINDY CONDITIONS ACROSS THE CWA BY LATE MORNING. BASED ON
WHERE THE SFC PRES GRADIENT IS TIGHTEST AND THE STRONGER 85H WINDS
WILL BE LOCATED BETWEEN 18ZMON-00ZTUE HAVE DECIDED TO GO AHEAD AN
ISSUE A WIND ADV FOR MOST OF THE CWA. ALSO GIVEN A DAY OF FULL
SUN AND GOOD MIXING WILL LEAN TOWARDS THE WARMER NAM 2M TEMPS
SINCE THEY OFTEN HANDLE AFTERNOON HIGHS BETTER GIVEN THESE
CONDITIONS. DID HOWEVER ADD A FEW DEGREES TO THESE WARM TEMPS IN
OUR NW CWA GIVEN BETTER MIXING POTENTIAL AND PROGGED 75H-7H TEMPS
AT 00Z TUES. TOWARDS EVENING HIGH BASED LATE DAY STORMS STILL LOOK
POSSIBLE ALONG THE SFC LEE TROF WHICH NOW IS PROGGED BY BOTH
MODELS TO BE LOCATED W/NW OF THE CWA. AS A RESULT HAVE REMOVED
POPS FOR LATE TODAY BUT LEFT A MENTION OF SMALL POPS GOING
TONIGHT...MAINLY IN OUR NRN CWA BASED ON PROGGED INSTAB/SHEAR
OVERNIGHT AND LOCATION OF 7H BAROCLINIC.

A COLD FRONT WILL BE MOVING INTO OUR NW/NRN CWA ON TUESDAY WITH A
SFC TROF EXTENDING FROM THIS FRONT S/SW ALONG THE CO/KS BORDER
DURING THE DAY. AT THIS TIME NOT NOTICING ANY STRONG UPPER LVL DYNAMICS
BUT GIVEN THE MU CAPES AT 00Z WED AND FGEN ALONG BOTH BOUNDARIES
UNABLE TO COMPLETELY RULE OUT A FEW STORMS DEVELOPING ONCE AGAIN
NEAR EITHER OF THESE SFC FEATURES DESPITE THE WARM 7H TEMPS. THE
BETTER CHANCE FOR CONVECTION LATE TUESDAY HOWEVER MAY BE IN OUR
E/NE CWA WHERE THE BETTER MOISTURE AND COOLER MID LVL TEMPS WILL
BE LOCATED. AS A RESULT HAVE OPTED TO RETAIN SOME SLT CHC POPS FOR
LATE TUE INTO TUESDAY NIGHT ALONG OUR SFC BOUNDARIES IN OUR W-N
WHILE KEEPING HIGHER CHC POPS IN THE NE-E CWA GIVEN THE MU
CAPES/LLVL INSTAB AND WHERE 85H WAA WILL BE DEVELOPING.

AS FOR TEMPS ON TUESDAY...PREVIOUS FORECAST STILL APPEARS TO HAVE
A GOOD HANDLE WITH HIGHS TUESDAY AFTERNOON SO NO MAJOR ADJUSTMENTS
PLANNED.

DAYS 3-7...

THE EARLY TO MID PART OF THE WEEK APPEARS FAIRLY ACTIVE WITH RESPECT
TO THE UPPER PATTERN EVOLUTION. AS THE UPPER TROUGH NOW OVER THE
NORTHERN ROCKIES LIFTS ACROSS THE NORTHERN PLAINS AS A STRONG
SHORTWAVE, ANOTHER DEEPER TROUGH IS FORECAST TO DEVELOP ACROSS THE
WEST COAST TUESDAY NIGHT INTO  EARLY WEDNESDAY. IT IS THIS FEATURE
THAT MAY IMPACT SOUTHWEST AND CENTRAL KANSAS BY THURSDAY WITH AN
IMPRESSIVE MID LEVEL BAROCLINIC ZONE LIFTING ACROSS THE AREA AIDED
BY AN 80 KNOT UPPER JET SHIFTING ACROSS NORTHWEST KANSAS DURING  THE
DAY.

DEPENDING ON THE TIME OF DAY THE FEATURES MOVES ACROSS THE AREA
MIGHT HAVE SOME IMPACT ON THE NATURE OF THE CONVECTIVE ELEMENTS,
I.E., LATER IN THE DAY MIGHT ALLOW ENHANCED INSTABILITY TO DEVELOP,
BUT THE LARGE SCALE LIFT SHOULD ALREADY BE IN PLACE AND SKIES COULD
BEGIN TO BE AFFECTED BY MID LEVEL AND CIRRUS CLOUDS EARLY THURSDAYS
MORNING. THERE DOES SEEM TO BE ENOUGH MODEL RUN TO RUN CONSISTENCY TO
WARRANT RAISING PRECIPITATION CHANCES FOR DAY 4 TO 50 PERCENT, AND
WE HAVE BLENDED THE GFS TREND INTO THE PREVIOUS OFFICIAL FORECAST
FOR THURSDAY THROUGH THURSDAY NIGHT. CLOUDS AND TIMING OF THE
SURFACE BOUNDARY COULD PLAY A LARGE ROLE IN TEMPERATURES AS WELL, AS
SOME OF THE MODEL SOLUTIONS ARE SHOWING COOLER OUTPUT IN THE UPPER
70S. THERE WILL NOT BE A SIGNIFICANT COOL DOWN, BUT SOME AIR MASS
MODIFICATION IS STILL LIKELY.

ONCE THIS MAIN SYNOPTIC TROUGH PASSES EASTWARD ON FRIDAY INTO THE
UPPER MIDWEST THE UPPER LEVELS BECOME DOMINATED BY HIGH PRESSURE
ALOFT FEATURING SIGNIFICANT MID LEVEL HEIGHT RISES WHICH WILL SHIFT
THE UPPER JET POLEWARD INTO CENTRAL CANADA HEADING INTO THE WEEKEND.
THIS WILL SET UP A PERIOD OF CLEAR SKIES AND SLIGHT SOUTHERLY
SURFACE WINDS. HIGH TEMPERATURES WILL BE NEAR TO JUST SLIGHTLY ABOVE
NORMAL IN THE LOW 80S TO MID 80S.

&&

.AVIATION...

NO IFR RESTRICTIONS ARE EXPECTED THIS MORNING AS THE FRONTAL
BOUNDARY AND SURFACE UPSLOPE FLOW OF YESTERDAY HAS GIVEN WAY TO
SOUTHWESTERLY DOWNSLOPE FLOW ACROSS THE ENTIRE FORECAST AREA.
WIDESPREAD STRATUS ACROSS NEBRASKA WILL LIKELY EXPAND FARTHER
SOUTH BY 12 UTC BUT LIKELY NOT EXTEND A GREAT DEAL FARTHER SOUTH
OF THE KANSAS LINE AS THIS IS THE LIMIT OF EASTERLY WINDS AND VERY
LOW DEW POINT DEPRESSIONS.

BY AFTERNOON SOUTHERLY WINDS SHOULD BE IN THE 20 TO 30 KNOT RANGE
WHICH COULD CAUSE SOME CROSSWINDS PROBLEMS WITH EAST WEST RUNWAYS.
WIND WILL LOSE SOME OF THE GUSTY NATURE AFTER 00 UTC TUESDAY
HOWEVER GRADIENT WINDS WILL MAINTAIN A 16-22 KNOT AVERAGE TROUGH
PROBABLY 06 UTC.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  92  66  90  65 /   0  10  10  20
GCK  93  65  90  65 /   0  10  20  20
EHA  90  63  90  62 /   0  10  10  20
LBL  92  65  89  65 /   0  10  10  10
HYS  94  66  86  65 /   0  20  20  30
P28  93  69  90  68 /   0  10  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 8 PM
CDT /7 PM MDT/ THIS EVENING FOR KSZ030-031-043>046-061>066-
074>080-084>088.

&&

FN18/33/33
Hazardous weather outlook, Sep 19, 9:38 AM CDT, 17 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
938 AM CDT SUN SEP 19 2010

KSZ030-031-043>046-061>066-074>081-084>090-201445-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
938 AM CDT SUN SEP 19 2010 /838 AM MDT SUN SEP 19 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT CHANCE FOR THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON
FROM WAKEENEY TO ELKHART WESTWARD TO THE COLORADO LINE. THESE STORMS
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND SMALL HAIL.

THERE WILL ALSO BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE
ENTIRE OUTLOOK AREA MONDAY NIGHT WITH A BETTER OPPORTUNITY LATE
TUESDAY AFTERNOON INTO TUESDAY NIGHT SOUTHEAST OF A LARNED TO
DODGE CITY TO LIBERAL LINE. A FEW STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE LATE TUESDAY WITH LARGE HAIL, STRONG GUSTY WINDS
AND CLOUD TO GROUND LIGHTNING.

THERE WILL THEN BE A CHANCE FOR THUNDERSTORMS ON WEDNESDAY AND THEN
AGAIN THURSDAY AND THURSDAY NIGHT. CLOUD TO GROUND LIGHTNING, LARGE
HAIL AND DAMAGING WIND MAY BE POSSIBLE ON ANY OF THESE DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.